See Alike in...

Alike App

Browser

AnxiousAl

457d

I was a bit of a alcoholic for years I finally stopped drinking February of 2022 it seems like this has made my anxiety even more intense .my quality of life is horrible what can I do ? I wake up nauseous I complained to doctors they find nothing at all what is it that’s causing these symptoms

Top reply
    • AnxiousAl

      456d

      @penguinfrend no I stopped in February of last year and still getting symptoms is crazy

    • penguinfrend

      456d

      Depending on when you stopped in February, and how long you had been drinking for, this is still likely your body getting used to going without. I would give it 3 months before deciding if it's worth staying sober. It gets better

      • AnxiousAl

        456d

        @penguinfrend no I stopped in February of last year and still getting symptoms is crazy

    • PhoenixA

      456d

      If you were using alcohol to numb your anxiety as I did, the withdrawal will be both physical and psychological. The mental side takes longer because it takes a while to remember how to fully walk without the crutch. Heightened anxiety can definitely cause intense nausea for many. Mine gets so bad sometimes that I actually can't eat without medication assisting because I'll have trouble swallowing from the nausea or just won't get hungry. Talk to your physical doctor about what they could prescribe if your nausea is anxiety related. If you have a psychiatrist, talk about different meds or doses for anxiety. But honestly what helped me more than anything (and I still drink small amounts so keep in mind I am not fully crutch free) was a really awesome therapist who was like a hundred years old but an awesome, active listener, related to what I had to say, and offered suggestions on mental tricks I could try. This specific therapist was also a recovered alcoholic. So he understood more fully my specific journey with self medicating. They also put me on mirtazapine through my regular provider. It basically makes me so hungry that it fights through the nausea, then once I'm completely full, I get very tired, natural feeling tired, and I sleep very deep as long as my body needs it. Sometimes 5 hours is enough, other times I need 12. But whenever I'm ready and it's time to actually get up, I feel fully awake. So i never feel "drugged". If you look into that route, know it's likely you will gain weight. But if you are nauseous enough to be skipping meals, that'll probably be a good thing. *I take nothing else for the anxiety, no psychological pills at all. Anxiety feels mostly manageable, and before mirtazapine it was so bad that I was borderline agoraphobic for almost 10 years. And a lifelong insomniac. So this one medication proved to be the exact right one for me personally, and quality of life improved almost biblically!

    • Betynka

      456d

      I get A LOT of physical symptoms when I'm both stressed and anxious, so it is very likely to be that (including going to the emergency room, only to be told I have anxiety). The best thing to do is try to relax more often. The best things I've found are staying off your phone (social media and things like true crime or fast games that increase your heart rate can be a trigger), meditating at least once a day (even if it doesn't feel like it works), taking baths, and doing overall relaxing tasks can really help. Also there's a really strong connection between the stomach and anxiety, so make sure you're eating as best you can, and if you can't, you're drinking plenty of water, eating regularly and taking ant acids if you need them

    • Utahperson

      456d

      I have found nic o tine candy pills. O t c help with moods. No burning. No poi sons added.

    • LoneStar

      457d

      Anxiety and stress can take hundreds of different forms in your body. I have suffered from panic attacks for 20 years and every time I think I have a handle on it it changes, sometimes it's shortness of breath other times it's chest pains sometimes it's nauseous feeling sick it's always good to check with the doctor to make sure you don't have anything physically wrong with you but as long as you got a clean bill of physical health you need to focus on your mental health

      • AnxiousAl

        457d

        @LoneStar it always feels like it’s physical but it just may be mental i need a damn mentor 🥲

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Alike health

One possible reason for your increased anxiety after stopping drinking could be withdrawal symptoms or your body adjusting to the absence of alcohol. It's important to consult with a healthcare professional for proper evaluation and guidance on managing these symptoms. Some suggestions from others who have experienced similar issues include maintaining a healthy diet, staying hydrated, engaging in physical activities like walking or running, and avoiding large amounts of alcohol consumption.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion